Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
valliali

Omnaris, Flying, Eustachian Tube Dysfunction

Recommended Posts

Hi guys, I posted about this a couple of weeks ago, but I am flying out tomorrow night and very nervous about my ears. I have been taking Omnaris for about two weeks, and at first, I really thought it was going to solve all my problems. I feel the effects almost immediately after use, and it really clears things up for me. I wasn't planning to take anything else, and thought that this would be enough to help me.

However, here in CA, the pollen is beginning to circulate, and my nose is getting stuffier again and my ears are more clogged. Something I noticed was that my ears are starting to hurt, inside like the eardrum, and yesterday, when my nose was the most clogged, my ears hurt significantly. I read that Omnaris can cause ear pain, though why makes no sense to me. Now, I am very very nervous that going up and down in the plane is going to cause serious ear pain. Before, when I flew, there wasn't so much pain as just chronically clogged ears with a lot of pressure and some hearing loss. But if I have to add this kind of pain on to that, it could be really bad and enhance my already huge fear/panic about flying.

I know many of you have had success with Afrin, but I am really terrified of trying it. I am super super sensitive to anything that raises the heart rate. For those of you who use it, are you too? Does your heart race after drinking a 99.7% decaf coffee, as mine does?

What about benadryl? The side effects really scare me, as well. There is mention of tachycardia, irregular heart beat, excitability, etc. Usually any drug that has those words will cause those symptoms for me.

I've also considered Mucinex, but have heard it just doesn't have the same effect. Seems that everyone recommends Sudafed for eustachian tube dysfunction, but there is no way in heck I am taking that.

I immensely appreciate your insights!

Share this post


Link to post
Share on other sites

I am super-tachy with sudafed. I can use Afrin without really noticing any side effects. My Dad is a pharmacist and looked up Afrin for me; he confirmed what I have noticed, that it is not systemic like sudafed. It opens the nasal passages without effecting the other systems...at least for me. Get the short-acting version, not the 12-hour, and try it. If you neti, you can always wash it out if you get symptomatic. I also take Mucinex for a couple days before I fly, just to thin the secretions and make a clog less likely. Try not to stress.

Share this post


Link to post
Share on other sites

I am going to try to Mucinex, but not Afrin. I think it would just mess with my mind too much, even though if it didn't have any adverse side effects.

I am concerned now because the Omnaris I have been using is causing a lot of ear pain, which I've never really had. I'm concerned that the ear pain will be very significant on the flight. Does anyone using Omnaris have ear pain? It's listed as one of the most common side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...